Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 16, 2021, 3:20 PM EDT for Polk County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 16, 2021, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WWUS82 KTBW 161920
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
320 PM EDT Wed Jun 16 2021
FLZ052-162000-
Polk FL-
320 PM EDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lake Wales, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Wales, Frostproof, Hillcrest Heights, Highland Park, Indian Lake
Estates and Babson Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2775 8153 2789 8160 2800 8140 2800 8139
2802 8138 2799 8138 2795 8134 2794 8135
2792 8131 2786 8131 2784 8123 2782 8121
TIME...MOT...LOC 1920Z 247DEG 17KT 2785 8149
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:04 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 16, 3:04 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 304 PM EDT Wed Jun 16 2021 .DISCUSSION... The high pressure ridge to the south will lift gradually north over the area through the end of the week and into the weekend, as an area of low pressure lifts northward over the western Gulf waters. Wind flow will shift more to the S/SE and be light for the next several days, with scattered showers and thunderstorms expected. Temperatures will return closer to normal with highs around 90 and lows in the lower to mid 70s. Will be monitoring the Gulf system with the latest products from the National Hurricane Center, but at this time, not expecting any impacts from the system locally. && .AVIATION... SW flow will continue through the afternoon, then become light and variable after sunset, then become more southerly for later Thursday morning. Scattered showers and storms will be possible through the rest of the day, with VFR conditions prevailing, but MVFR to IFR possible in the storms. Low rain chances continue overnight, but have dropped the vicinity wording given low expected coverage at this time. && .MARINE... The high pressure ridge axis to the south of the waters will lift north over the waters over the next few days with winds lightening and turning more to the S/SE with afternoon sea breezes turning winds onshore near the coast each day. Scattered showers and storms will also be possible each day. Winds and seas will be higher near the storms but no headlines are expected. && .FIRE WEATHER... Moist conditions will continue through the period with no concerns. && .Preliminary Point Temps/PoPs... TPA 88 76 88 75 / 60 50 50 10 FMY 87 72 87 75 / 70 70 60 10 GIF 89 72 89 74 / 70 40 60 10 SRQ 89 74 88 74 / 60 50 50 10 BKV 88 71 87 70 / 60 50 50 10 SPG 87 77 86 77 / 60 50 40 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard UPPER AIR/DECISION SUPPORT...27/Shiveley
In the hours before
Special weather statement, Jun 16, 3:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
320 PM EDT Wed Jun 16 2021
FLZ052-162000-
Polk FL-
320 PM EDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lake Wales, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Wales, Frostproof, Hillcrest Heights, Highland Park, Indian Lake
Estates and Babson Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2775 8153 2789 8160 2800 8140 2800 8139
2802 8138 2799 8138 2795 8134 2794 8135
2792 8131 2786 8131 2784 8123 2782 8121
TIME...MOT...LOC 1920Z 247DEG 17KT 2785 8149
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:01 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 16, 1:47 PM EDT | Special Marine Warning | TBW | 43 min | |
| Jun 16, 4:11 PM EDT | Areal Flood Advisory | TBW | Charlotte, Lee | 94 min |
| Jun 16, 5:42 PM EDT | Areal Flood Advisory | TBW | Charlotte, Lee | 63 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.